Alert archive / Missouri / River Flood Warnings in 2022
River Flood Warning 57, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at May 5, 2022, 11:57 AM CDT for Saint Charles County, Missouri. It took effect at May 5, 2022, 1:00 PM CDT. It was in force for 19 hr.
The area
The outline as issued.
The facts
- Issued
- May 5, 2022, 11:57 AM CDT (16:57 UTC)
- In effect from
- May 5, 2022, 1:00 PM CDT
- Expired
- May 6, 2022, 8:20 AM CDT
- In force
- 19 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Saint Charles County, MO
The radar
The St Louis radar (KLSX), 10 km from the middle of the area, began a volume at 17:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Dardenne Creek at St. Peters (DRCM7). The gauge peaked at 19.46 ft at May 5, 2022, 11:00 PM CDT.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 20 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05514860, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
118
WGUS43 KLSX 051657
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
1157 AM CDT Thu May 5 2022
...The National Weather Service in St Louis MO has issued a Flood
Warning for the following rivers in Missouri...
Dardenne Creek at St. Peters.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions change.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC183-070500-
/O.NEW.KLSX.FL.W.0057.220505T1800Z-220507T0923Z/
/DRCM7.1.ER.220505T1800Z.220506T0000Z.220506T0322Z.UU/
1157 AM CDT Thu May 5 2022
...FLOOD WARNING IN EFFECT UNTIL EARLY SATURDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Dardenne Creek at St. Peters.
* WHEN...Until early Saturday morning.
* IMPACTS...At 19.2 feet, Lone Wolff Park begins flooding just south
of Main Street/Highway C, just west of St. Peters.
* ADDITIONAL DETAILS...
- At 11:00 AM CDT Thursday the stage was 17.5 feet.
- Forecast...The river is expected to rise above flood stage
this afternoon to a crest of 18.9 feet this evening. It will
then fall below flood stage late this evening.
- Flood stage is 18.0 feet.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg 1 pm Fri Sat Sun Mon Tue
Dardenne Creek
St. Peters 18.0 17.5 14.0 9.2 5.3 3.7 3.1
&&
LAT...LON 3875 9063 3879 9066 3883 9063 3882 9061
3876 9062
$$
Elmore2 follow-up statements
612
WGUS83 KLSX 060108
FLSLSX
Flood Statement
National Weather Service St Louis MO
808 PM CDT Thu May 5 2022
...The Flood Warning is extended for the following rivers in
Missouri...
Dardenne Creek at St. Peters.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions change.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC183-071315-
/O.EXT.KLSX.FL.W.0057.000000T0000Z-220507T1925Z/
/DRCM7.1.ER.220505T1705Z.220506T0600Z.220506T1325Z.UU/
808 PM CDT Thu May 5 2022
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY SATURDAY AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Dardenne Creek at St. Peters.
* WHEN...Until early Saturday afternoon.
* IMPACTS...At 19.4 feet, Ball fields at Sports Center Park become
flooded.
* ADDITIONAL DETAILS...
- At 8:00 PM CDT Thursday the stage was 19.2 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:00 PM CDT Thursday was 19.2 feet.
- Forecast...The river is expected to rise to a crest of 19.5
feet just after midnight tonight. It will then fall below
flood stage tomorrow morning.
- Flood stage is 18.0 feet.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg 7 pm Fri Sat Sun Mon Tue
Dardenne Creek
St. Peters 18.0 19.2 14.2 7.1 4.4 3.3 2.9
&&
LAT...LON 3875 9063 3879 9066 3883 9063 3882 9061
3876 9062
$$
Glass633
WGUS83 KLSX 061320
FLSLSX
Flood Statement
National Weather Service St Louis MO
820 AM CDT Fri May 6 2022
...The Flood Warning is cancelled for the following rivers in
Missouri...
Dardenne Creek at St. Peters.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
MOC183-061430-
/O.CAN.KLSX.FL.W.0057.000000T0000Z-220506T1320Z/
/DRCM7.1.ER.220505T1705Z.220506T0450Z.220506T0937Z.UU/
820 AM CDT Fri May 6 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Dardenne Creek at St. Peters.
* ADDITIONAL DETAILS...
- At 8:00 AM CDT Friday the stage was 14.7 feet.
- Forecast...The river is expected to fall to 2.5 feet Thursday
morning.
&&
Fld Observed Forecasts (7 am CDT)
Location Stg Stg 7 am Sat Sun Mon Tue Wed
Dardenne Creek
St. Peters 18.0 14.7 8.0 5.2 3.8 3.1 2.7
&&
LAT...LON 3875 9063 3879 9066 3883 9063 3882 9061
3876 9062
$$
FuchsWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 5, 6:33 AM CDT, 5 hours 24 minutes earlier.
Area forecast discussion, May 5, 6:33 AM CDT, 5 hours 24 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 633 AM CDT Thu May 5 2022 .SHORT TERM... (Through Late Friday Afternoon) Issued at 314 AM CDT Thu May 5 2022 Through the morning showers and thunderstorms are expected to shift eastward and weaken as the low-level jet and mid-level shortwave shift eastward out of the forecast area. The warm front associated with the approaching surface low will be moving northward during the morning through southern Missouri, bringing slightly unstable air to the far southern forecast area. As the low-level jet shifts eastward into southeastern Missouri, the overlap of lift from the jet and the warm front could be enough to generate a strong thunderstorm, organized by the 50-55 kts of 0-6 km shear across this region. Damaging winds will be the primary concern for any thunderstorms that become strong to severe this morning. A lull in precipitation is expected across most of the region this afternoon through the evening hours in the wake of the shortwave. During the day the mid-level trough will push eastward, mirrored at the surface by the advance of the low. As the warm front continues it's march northward, some instability is expected to build across the southern half of the forecast area. The amount of instability that will be able to build into the area is uncertain, ongoing convection across southern Missouri and northern Arkansas may cut the region off from quality instability and moisture. SREF guidance is indicating 60-65 degree dewpoints and up to 500 J/kg of MUCAPE to areas south of the I-70 corridor. The low will track across the forecast area overnight Thursday into Friday, bringing showers and a few thunderstorms back to the region. The scarce instability is the limiting factor in thunderstorms becoming strong to severe, but I cannot rule out a thunderstorm organizing in the 40-45 kts of 0-6 km shear and minor instability across far southeast Missouri overnight Thursday into Friday. Damaging winds will once again be the primary hazard with any storms that become strong to severe. Concerns for flooding remain low across the forecast area given the breaks in precipitation expected, as well as the overall lack of robust thunderstorm activity to provide long duration heavy rainfall. Even so, if a few thunderstorms become strong to severe, localized ponding and small stream flooding is possible across isolated areas. The 1.00-1.50 inches of additional rain expected from this system on top of relatively saturated soils will increase the probability of minor flooding along some of the mainstem rivers over the next couple of days. The surface low will push out of the forecast area Friday morning, though showers will linger across the area behind the low through most of the day. Multiple chances of rain, heavy cloud cover, and the position of the low track will help to keep temperatures seasonally cool both today and tomorrow. Those of us who enjoy the 60 degree range should savor it, as a major pattern shift will take place over the weekend. MRM .LONG TERM... (Friday Night through Wednesday) Issued at 314 AM CDT Thu May 5 2022 Rising heights aloft Friday evening in the wake of the departing mid- level trough and the advance of a surface high into the region will help clear precipitation out of the area during the evening and overnight period Friday. The surface high will keep conditions dry and cool on Saturday. Over the weekend a 500mb ridge will begin to build into the mid-Mississippi Valley while across the western CONUS a large trough will deepen. The resulting robust southwesterly flow over the mid-Mississippi Valley will extend into the low-levels as well as the surface high shifts east of the region, increasing warm air advection into the region. By Sunday, temperatures will be near to above normal for early May. Southwesterly flow will continue in the low to mid-levels during the first half of the work week, increasing warm air advection dramatically, and pushing 850 mb temperatures into the low to mid 20s. These temperatures are near the climatological maximum for this time of year, and will launch surface temperatures 20 degrees above normal. High temperatures Monday through Wednesday have the potential to break daily records (see Climate section below), with highs pushing 90 across the region. While shortwave disturbances will be able to slide into the mid- Mississippi Valley along the southwesterly flow during the extended period, the forecast area will be along the southeastern edge of the 500 jet. This will effectively keep showers and thunderstorms to the north and west of the region, and the WPC cluster analysis is indicating that the forecast area will remain dry at least through Tuesday. MRM && .AVIATION... (For the 12z TAFs through 12z Friday Morning) Issued at 627 AM CDT Thu May 5 2022 Rain and IFR conditions will continue at most terminals through the morning. Sites that currently have VFR ceilings are expected to drop to MVFR/IFR flight conditions over the course of the morning. Rain will move out of the area during the afternoon, and conditions will stay dry through a portion of the evening. Visibilities will improve as rain moves out of individual terminals but ceilings will stay IFR through the dry period. Showers and perhaps a few thunderstorms will return to the region overnight, any showers that move through individual terminals will have the ability to reduce visibilities. Winds will be largely southeast to easterly through the period, near 10 kts. MRM && .CLIMATE... Issued at 314 AM CDT Thu May 5 2022 Record highs for Monday, May 9 STL 92 (1934) COU 91 (1895) UIN 90 (1963) Record highs for Tuesday, May 10 STL 91 (1963) COU 91 (1928) UIN 92 (2011) Record highs for Wednesday, May 11 STL 91 (2011) COU 90 (1914) UIN 88 (2000) && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 5, 3:32 AM CDT, 8 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 332 AM CDT Thu May 5 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-060845- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 332 AM CDT Thu May 5 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Thunderstorms are possible across the area this morning and overnight. One or two storms may become strong to severe this morning and again overnight across southeastern Missouri. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms are possible Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. MRM
In the hours before
Local storm report, May 5, 9:31 AM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
931 AM CDT THU MAY 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM HEAVY RAIN 1 SSE SAINT PAUL 38.84N 90.73W
05/05/2022 M1.92 INCH ST. CHARLES MO TRAINED SPOTTER
STORM TOTAL MEASURED VIA GAUGE.
&&
MRBLocal storm report, May 5, 9:32 AM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
932 AM CDT THU MAY 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 AM HEAVY RAIN 5 WSW KNOB LICK 37.66N 90.47W
05/05/2022 E1.38 INCH ST. FRANCOIS MO PUBLIC
STORM TOTAL.
&&
MRBLocal storm report, May 5, 9:38 AM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
938 AM CDT THU MAY 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 AM HEAVY RAIN CRESTWOOD 38.56N 90.38W
05/05/2022 M2.01 INCH ST. LOUIS MO TRAINED SPOTTER
STORM TOTAL SINCE WEDNESDAY NIGHT.
&&
MRBLocal storm report, May 5, 9:56 AM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
956 AM CDT THU MAY 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 AM HEAVY RAIN 2 WNW SWANSEA 38.55N 90.02W
05/05/2022 M1.85 INCH ST. CLAIR IL PUBLIC
STORM TOTAL.
&&
MRBLocal storm report, May 5, 10:23 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1023 AM CDT THU MAY 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1019 AM HEAVY RAIN 1 E CLARKSON VALLEY 38.63N 90.57W
05/05/2022 M2.09 INCH ST. LOUIS MO BROADCAST MEDIA
RAINFALL TOTAL SINCE 6 P.M. ON 5/4.
&&
MAPLESLocal storm report, May 5, 10:46 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1046 AM CDT THU MAY 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM HEAVY RAIN 3 S NEW HAVEN 38.56N 91.22W
05/05/2022 M2.50 INCH FRANKLIN MO TRAINED SPOTTER
RAINFALL TOTAL SINCE APPROXIMATELY 5 P.M. ON
5/4.
&&
MAPLESThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 5:22 AM CDT | River Flood Warning | LSX | Osage | 42 hr |
| May 5, 5:37 AM CDT | Areal Flood Advisory | LSX | Boone, Callaway, Cole, Moniteau, Osage | 3 hr |
| May 5, 6:00 AM CDT | Areal Flood Advisory | LSX | Crawford, Franklin, Gasconade | 3 hr |
| May 5, 7:46 AM CDT | River Flood Warning | LSX | Cole | 46 hr |
| May 5, 9:59 AM CDT | River Flood Warning | LSX | Cole, Osage | 50 hr |
| May 5, 10:11 AM CDT | River Flood Warning | LSX | Callaway, Osage | 4 days |
| May 5, 10:11 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 67 hr |
| May 5, 10:20 AM CDT | River Flood Warning | LSX | Crawford, Washington | 65 hr |
| May 5, 11:13 AM CDT | River Flood Warning | LSX | Lincoln | 6 days |
| May 5, 1:22 PM CDT | River Flood Warning | LSX | Lincoln | 25 hr |
| May 5, 2:27 PM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 6 days |
| May 5, 2:57 PM CDT | River Flood Warning | LSX | Franklin, Warren | 50 hr |
| May 5, 2:57 PM CDT | River Flood Warning | LSX | Franklin | 3 days |
| May 5, 2:57 PM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 6 days |
| May 5, 2:57 PM CDT | River Flood Warning | LSX | Franklin, Jefferson | 4 days |
| May 5, 4:51 PM CDT | River Flood Warning | LSX | Saint Charles | 5 days |
| May 5, 4:51 PM CDT | River Flood Warning | LSX | Saint Charles | 6 days |
| May 5, 6:50 PM CDT | River Flood Warning | LSX | Reynolds | 39 hr |
Nearby
River Flood Warnings in Missouri, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.